# SDR N3XR2014091600008

- Difficulty date: September 12, 2014
- Submitted: September 16, 2014
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N487ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10547
- Aircraft time: 6,108 hours
- Engine: Lyc IO360L2A
- Engine time: 6,204 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Impulse Coupling
- Part number: M3163
- Condition: Broken
- Location: Magneto
- Part time: 1,863 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

DURING THE PRE-TAKE OFF RUN UP, THE RIGHT MAGNETO HAD NO SPARK AND THE ENGINE WOULD QUIT WHEN THAT MAGNETO WAS SELECTED. THE AIRCRAFT RETURNED TO THE RAMP. INVESTIGATION REVEALED THAT THE IMPULSE COUPLING, SLICK HAD FAILED AND PIECES OF ONE FLYWEIGHT AND SHAFT ASSEMBLY WERE FOUND AS METAL PARTICLES IN THE ACCESSORY CASE MOUNTING PAD AREA AS WELL AS THE INTERNAL MAGNETO FLANGE AREA. SOME OF THE METAL WAS ALUMINUM, WHILE OTHERS WERE FERROUS. THE ENGINE IS SCHEDULED TO BE CHANGED.
